Alert archive / California / Small Craft Advisories in 2009
Small Craft Advisory 16, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Mar 30, 2009, 10:58 PM PDT. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2009, 10:58 PM PDT (05:58 UTC)
- Expired
- Apr 1, 2009, 8:52 PM PDT
- In force
- 46 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
563 WHUS76 KEKA 310558 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1058 PM PDT MON MAR 30 2009 PZZ475-311000- /O.EXP.KEKA.GL.W.0057.000000T0000Z-090331T0600Z/ /O.EXP.KEKA.SE.W.0012.000000T0000Z-090331T0600Z/ /O.NEW.KEKA.SC.Y.0016.090331T0600Z-090402T0400Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 1058 PM PDT MON MAR 30 2009 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT UNTIL 9 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-470-310700- /O.EXP.KEKA.SC.Y.0015.000000T0000Z-090331T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 1058 PM PDT MON MAR 30 2009 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY HAS EXPIRED. $$
6 follow-up statements
711 WHUS76 KEKA 310926 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 226 AM PDT TUE MAR 31 2009 PZZ455-311730- /O.EXB.KEKA.SC.Y.0016.000000T0000Z-090401T0300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 226 AM PDT TUE MAR 31 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... MODERATE NORTH WINDS OF 15 TO 25 KNOTS WILL MAINTAIN HAZARDOUS SEAS CONDITIONS INTO THIS EVENING. WINDS WILL EASE AND SEAS WILL SUBSIDE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-311730- /O.CON.KEKA.SC.Y.0016.000000T0000Z-090402T0400Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 226 AM PDT TUE MAR 31 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY... MODERATE NORTH WINDS OF 15 TO 25 KNOTS WILL MAINTAIN HAZARDOUS SEAS CONDITIONS INTO THIS EVENING. WINDS WILL EASE AND SEAS WILL SUBSIDE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
551 WHUS76 KEKA 312129 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 229 PM PDT TUE MAR 31 2009 PZZ455-010300- /O.CON.KEKA.SC.Y.0016.000000T0000Z-090401T0300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 229 PM PDT TUE MAR 31 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-011230- /O.CON.KEKA.SC.Y.0016.000000T0000Z-090402T0400Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 229 PM PDT TUE MAR 31 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
775 WHUS76 KEKA 010322 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 822 PM PDT TUE MAR 31 2009 PZZ455-010430- /O.EXP.KEKA.SC.Y.0016.000000T0000Z-090401T0300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 822 PM PDT TUE MAR 31 2009 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ PZZ475-012200- /O.CON.KEKA.SC.Y.0016.000000T0000Z-090402T0400Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 822 PM PDT TUE MAR 31 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
908 WHUS76 KEKA 011006 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 306 AM PDT WED APR 1 2009 PZZ455-012200- /O.EXB.KEKA.SC.Y.0016.000000T0000Z-090401T2200Z/ /O.NEW.KEKA.GL.A.0007.090403T0500Z-090404T1000Z/ /O.NEW.KEKA.SE.A.0005.090403T0500Z-090404T1000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 306 AM PDT WED APR 1 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... ...HAZARDOUS SEAS WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... MODERATE NORTH WINDS OF 15 TO 25 KNOTS WILL MAINTAIN HAZARDOUS SEAS CONDITIONS INTO THIS AFTERNOON. WINDS AND SEAS WILL BRIEFLY EASE THROUGH THURSDAY AFTERNOON AS A FRONT MOVES THROUGH THE REGION. NORTHERLY WINDS ARE EXPECTED TO INCREASE BEHIND THE FRONT WITH GALE FORCE GUSTS EXPECTED THROUGH FRIDAY. THESE WINDS WILL PRODUCE STEEP AND HAZARDOUS SEAS AS THE STRONG WINDS INTERACT WITH AN INCREASING NW SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-012200- /O.CON.KEKA.SC.Y.0016.000000T0000Z-090402T0400Z/ /O.NEW.KEKA.GL.A.0007.090403T0500Z-090404T1000Z/ /O.NEW.KEKA.SE.A.0005.090403T0500Z-090404T1000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 306 AM PDT WED APR 1 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... ...HAZARDOUS SEAS WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... MODERATE NORTH WINDS OF 15 TO 25 KNOTS WILL MAINTAIN HAZARDOUS SEAS CONDITIONS INTO THIS EVENING. WINDS AND SEAS WILL BRIEFLY EASE THROUGH THURSDAY AFTERNOON AS A FRONT MOVES THROUGH THE REGION. NORTHERLY WINDS ARE EXPECTED TO INCREASE BEHIND THE FRONT WITH GALE FORCE GUSTS EXPECTED THROUGH FRIDAY. THESE WINDS WILL PRODUCE STEEP AND HAZARDOUS SEAS AS THE STRONG WINDS INTERACT WITH AN INCREASING NW SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-470-012200- /O.NEW.KEKA.GL.A.0007.090402T2300Z-090404T0500Z/ /O.NEW.KEKA.SE.A.0005.090402T2300Z-090404T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 306 AM PDT WED APR 1 2009 ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... ...HAZARDOUS SEAS WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... NORTHERLY WINDS ARE EXPECTED TO INCREASE BEHIND A FRONT ON THURSDAY WITH GALE FORCE GUSTS EXPECTED THROUGH FRIDAY. THESE WINDS WILL PRODUCE STEEP AND HAZARDOUS SEAS AS THE STRONG WINDS INTERACT WITH AN INCREASING NW SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
336 WHUS76 KEKA 012144 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 244 PM PDT WED APR 1 2009 PZZ455-021030- /O.CAN.KEKA.SC.Y.0016.000000T0000Z-090401T2200Z/ /O.CON.KEKA.GL.A.0007.090403T0500Z-090404T1000Z/ /O.CON.KEKA.SE.A.0005.090403T0500Z-090404T1000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 244 PM PDT WED APR 1 2009 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE SMALL CRAFT ADVISORY. A GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT. A HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT. MODERATE NORTH WINDS WILL CONTINUE TO EASE WITH THE APPROACH OF A WEAK FRONT. GUSTS TO 25 KT WILL BE LIMITED TO THE EXTREME SOUTH THIS EVENING. ONCE THE FRONT PASSES THURSDAY...WINDS WILL INCREASE TO GALE FORCE IN THE EVENING WITH STEEP HAZARDOUS SEAS DEVELOPING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-021030- /O.CON.KEKA.SC.Y.0016.000000T0000Z-090402T0400Z/ /O.CON.KEKA.GL.A.0007.090403T0500Z-090404T1000Z/ /O.CON.KEKA.SE.A.0005.090403T0500Z-090404T1000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 244 PM PDT WED APR 1 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... MODERATE NORTH WINDS OF 15 TO 25 KNOTS WILL MAINTAIN HAZARDOUS SEAS CONDITIONS INTO THIS EVENING. WINDS AND SEAS WILL BRIEFLY EASE THROUGH THURSDAY AFTERNOON AS A FRONT MOVES THROUGH THE REGION. NORTHERLY WINDS ARE EXPECTED TO INCREASE BEHIND THE FRONT WITH GALE FORCE GUSTS EXPECTED THROUGH FRIDAY. THESE WINDS WILL PRODUCE STEEP AND HAZARDOUS SEAS AS THE STRONG WINDS INTERACT WITH AN INCREASING NW SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-470-021030- /O.EXT.KEKA.GL.A.0007.090403T0500Z-090404T0500Z/ /O.EXT.KEKA.SE.A.0005.090403T0500Z-090404T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 244 PM PDT WED APR 1 2009 ...GALE WATCH NOW IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... ...HAZARDOUS SEAS WATCH NOW IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... NORTHERLY WINDS ARE EXPECTED TO INCREASE BEHIND A FRONT ON THURSDAY WITH GALE FORCE WINDS EXPECTED THROUGH FRIDAY. THESE WINDS WILL PRODUCE STEEP AND HAZARDOUS SEAS AS THE STRONG WINDS INTERACT WITH AN INCREASING NW SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
529 WHUS76 KEKA 020352 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 852 PM PDT WED APR 1 2009 PZZ475-021200- /O.CAN.KEKA.SC.Y.0016.000000T0000Z-090402T0400Z/ /O.CON.KEKA.GL.A.0007.090403T0500Z-090404T1000Z/ /O.CON.KEKA.SE.A.0005.090403T0500Z-090404T1000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 852 PM PDT WED APR 1 2009 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. A GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT. A HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT. MODERATE NORTH WINDS WILL CONTINUE TO EASE WITH THE APPROACH OF A WEAK FRONT EARLY THURSDAY. ONCE THE FRONT PASSES THURSDAY...WINDS WILL INCREASE TO GALE FORCE IN THE EVENING WITH STEEP HAZARDOUS SEAS DEVELOPING RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-470-021200- /O.CON.KEKA.GL.A.0007.090403T0500Z-090404T0500Z/ /O.CON.KEKA.SE.A.0005.090403T0500Z-090404T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 852 PM PDT WED APR 1 2009 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING. A HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING. MODERATE NORTH WINDS WILL CONTINUE TO EASE WITH THE APPROACH OF A WEAK FRONT EARLY THURSDAY. ONCE THE FRONT PASSES THURSDAY...WINDS WILL INCREASE TO GALE FORCE IN THE EVENING WITH STEEP HAZARDOUS SEAS DEVELOPING RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-021200- /O.CON.KEKA.GL.A.0007.090403T0500Z-090404T1000Z/ /O.CON.KEKA.SE.A.0005.090403T0500Z-090404T1000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 852 PM PDT WED APR 1 2009 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT. A HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT. MODERATE NORTH WINDS WILL CONTINUE TO EASE WITH THE APPROACH OF A WEAK FRONT EARLY THURSDAY. ONCE THE FRONT PASSES THURSDAY...WINDS WILL INCREASE TO GALE FORCE IN THE EVENING WITH STEEP HAZARDOUS SEAS DEVELOPING RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 3:00 PM PDT, 7 hours 58 minutes earlier.
Area forecast discussion, Mar 30, 3:00 PM PDT, 7 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 300 PM PDT MON MAR 30 2009 .SYNOPSIS...HIGH PRESSURE OVER THE EAST PACIFIC WILL CONTINUE TO DOMINATE WEATHER ACROSS NORTHWEST CALIFORNIA THROUGH WEDNESDAY. AN UPPER TROUGH WILL MOVE ACROSS THE REGION LATE WEDNESDAY NIGHT THROUGH THURSDAY...BRINGING A CHANCE OF RAIN AND SNOW. && .SHORT TERM...TONIGHT THROUGH THURSDAY...IT WAS ANOTHER SUNNY DAY ACROSS NORTHWEST CALIFORNIA...AFTER A CHILLY START. AFTERNOON TEMPERATURES WERE WARMER COMPARED TO YESTERDAY AND EXPECT THIS TREND TO CONTINUE ON TUESDAY. PRIMARY ISSUE FOR TONIGHT IS THE POTENTIAL FOR WIDESPREAD FROST ALONG THE COAST AND ACROSS THE INTERIOR. EVEN THOUGH THE AIR MASS WARMS TONIGHT...IT IS STILL DRY. WITH JUST HIGH CLOUDS INITIALLY...OVERNIGHT LOWS MAY ONCE AGAIN DROP INTO THE FROST ADVISORY RANGE OF 33-37F. IN ADDITION...WINDS HAVE DROPPED OFF CONSIDERABLY COMPARED TO YESTERDAY...WITH JUST THE TYPICAL ENHANCED AFTERNOON SEA BREEZES ALONG THE COAST. THEREFORE EXPECT THE RADIATIONAL COOLING TO BE MORE EFFICIENT TONIGHT. A SHORT-WAVE TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST LATE TONIGHT/EARLY TUESDAY AND SHOULD GENERATE THICKER CLOUD LAYERS BY EARLY TUE MORNING...AS THE FLOW ALOFT GOES NORTHWEST. THESE CLOUDS SHOULD SLOW DOWN THE RATE OF COOLING. THE PRECIP POTENTIAL SEEMS FAIRLY LOW ON TUE...THOUGH THE NAM12 AND GFS DO HINT AT LOW LEVEL ASCENT IN THE WHAT LOOKS TO BE AN POORLY DEFINED WARM FRONT CLIPPING THE DEL NORTE COUNTY COAST TUESDAY AFTERNOON/EVENING. WITH THE SURFACE RIDGE SHIFTING SOUTHEAST OVER THE AREA TONIGHT AND TUESDAY...SUSPECT LOW CLOUDS WILL HAVE A HARD TIME PUSHING ONSHORE THROUGH TUESDAY. A SHORT-WAVE RIDGE WILL BUILD ON WEDNESDAY...AFTER THE ABOVE MENTIONED SHORT-WAVE TROUGH PASSES INTO THE NORTHERN ROCKIES. THUS...EXPECT WEDNESDAY TO BE DRY. A STRONGER SHORT-WAVE TROUGH WILL DIG TOWARDS THE REGION WED NIGHT AND WILL LIKELY BRING RAIN AND SNOW LATE WED NIGHT THROUGH THURSDAY EVENING. THE BEST RAIN AND SNOW CHANCES WILL BE ACROSS THE NORTH COAST REGION...WHERE A TENTH TO A QUARTER OF AN INCH OF LIQUID IS EXPECTED FROM 11 PM WEDNESDAY TO 11 PM THURSDAY. SNOW LEVELS SHOULD FALL TO 2500 FEET THURSDAY AFTERNOON AND EVENING...BUT AMOUNTS APPEAR TO BE TOO LOW TO WARRANT AN ADVISORY...THROUGH IT IS LATE IN THE SEASON AND A SPECIAL STATEMENT MAY NEED TO BE ISSUED AS THE EVENT GROWS CLOSER. DJB .LONG TERM...FRIDAY THROUGH MONDAY...GOOD AGREEMENT BETWEEN THE GFS AND THE EURO ON HIGH PRESSURE BUILDING ON FRIDAY. SHOWERS WILL MOST LIKELY END BY FRIDAY MORNING AS DRY NORTH FLOW DEVELOPS AND THE AIR MASS WARMS. MODELS CONTINUE TO BE IN AGREEMENT ON THE LARGE SCALE FLOW...BUT WITH HUGE PHASE/TIMING DIFFERENCES. GFS WAS FASTER AND HAS THE TROUGH AND RAIN COMING IN SUNDAY. THE EURO WAS SLOWER AND BRINGS THE RAIN IN MONDAY. CONSENSUS SEEMS TO POINT TOWARDS A BLOCKY TYPE FLOW PATTERN...WITH THE TROUGH SPLITTING APART UPSTREAM AND STALLING. THEREFORE...INCLINED TO GO WITH THE SLOWER TIMING...HOWEVER WILL NOT COMPLETELY RULE OUT THE FASTER GFS. WITH THE TIMING UNCERTAIN...WE WILL CONTINUE TO GO WITH NEAR CLIMO PRECIP CHANCES SUNDAY THROUGH MONDAY. DJB && .AVIATION...DOMINANCE OF HIGH PRESSURE BRINGING VFR CONDS TO ALL TAF SITES THRU THE END OF THE PERIOD. GUSTY NORTHWEST WINDS WILL DEVELOP BY THIS AFTN...ALTHOUGH WINDS...AND GUSTS...WILL BE 5 TO 10KTS WEAKER THAN WHICH WAS EXPERIENCED YESTERDAY. CLARK && .MARINE...STRONG NORTH WINDS WILL CONTINUE THROUGH THIS EVENING AS THE PRESSURE GRADIENT REMAINS TIGHT ACROSS THE REGION. WINDS WILL EASE LATE TONIGHT AS THE GRADIENT RELAXES AS A WEAK FRONT MOVES INTO THE PAC NW ALLOWING SEAS TO SUBSIDE. MODERATE WINDS WILL PERSIST THROUGH WED BEFORE HIGH PRESSURE REBUILDS BEHIND ANOTHER FRONT THU. THESE STRONGER WINDS AND ASSOCIATED WIND WAVES WILL COMBINE WITH A NW SWELL MOVING INTO THE WATERS FROM A STORM SYSTEM IN THE GULF OF ALASKA. BC NOTE...BUOY 22 HAS GONE ADRIFT AND IS CURRENTLY MOVING TO THE SOUTH. AS IT CONTINUES TO DRIFT...ITS POSITION WILL BE REPORTED ON THE NATIONAL DATA BUOY CENTER WEB PAGE. IT IS STILL REPORTING DATA AND WILL LIKELY CONTINUE TO DO SO UNTIL IT IS RECOVERED. && .EKA WATCHES/WARNINGS/ADVISORIES... PZZ450-455-470...SCA FOR WINDS AND HAZARDOUS SEAS UNTIL 11 PM PDT. PZZ475...GALE AND HAZARDOUS SEAS WARNING UNTIL 11 PM PDT. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Nearby
Small Craft Advisories in California, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.